Alert archive / South Dakota / Frost Advisories in 2016
Frost Advisory 3, NWS Aberdeen, SD
NWS Aberdeen, SD issued this frost advisory at Oct 6, 2016, 3:06 PM CDT for Big Stone County, Traverse County, Minnesota; Deuel County, Grant County, Roberts County, South Dakota. It took effect at Oct 7, 2016, 3:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2016, 3:06 PM CDT (20:06 UTC)
- In effect from
- Oct 7, 2016, 3:00 AM CDT
- Expired
- Oct 7, 2016, 10:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Deuel County, SD, Grant County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 138 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -181 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
464 WWUS73 KABR 062006 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 306 PM CDT THU OCT 6 2016 SDZ003>007-009>011-015>020-022-033>037-045-048-051-070415- /O.NEW.KABR.FZ.W.0003.161007T0600Z-161007T1500Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-STANLEY-SULLY- HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WAKPALA...HERREID...EUREKA...ABERDEEN... BRITTON...MOBRIDGE...IPSWICH...WEBSTER...ISABEL...GETTYSBURG... FAULKTON...REDFIELD...CLARK...WATERTOWN...HAYTI...MISSION RIDGE... ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...KENNEBEC... FORT THOMPSON 306 PM CDT THU OCT 6 2016 /206 PM MDT THU OCT 6 2016/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ FRIDAY. * TEMPERATURE...UPPER 20S TO LOWER 30S. * IMPACTS...ANY VEGETATION LEFT UNCOVERED WILL BE ADVERSELY AFFECTED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ039-046-SDZ008-021-023-070415- /O.NEW.KABR.FR.Y.0003.161007T0800Z-161007T1500Z/ TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK...CLEAR LAKE 306 PM CDT THU OCT 6 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 10 AM CDT FRIDAY. * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...ANY VEGETATION LEFT UNCOVERED MAY BE ADVERSELY AFFECTED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TMT
3 follow-up statements
563 WWUS73 KABR 070238 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 938 PM CDT THU OCT 6 2016 SDZ003>007-009>011-015>020-022-033>037-045-048-051-071045- /O.CON.KABR.FZ.W.0003.161007T0600Z-161007T1500Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-STANLEY-SULLY- HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WAKPALA...HERREID...EUREKA...ABERDEEN... BRITTON...MOBRIDGE...IPSWICH...WEBSTER...ISABEL...GETTYSBURG... FAULKTON...REDFIELD...CLARK...WATERTOWN...HAYTI...MISSION RIDGE... ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...KENNEBEC... FORT THOMPSON 938 PM CDT THU OCT 6 2016 /838 PM MDT THU OCT 6 2016/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM CDT /9 AM MDT/ FRIDAY... * TEMPERATURE...UPPER 20S TO LOWER 30S. * IMPACTS...ANY VEGETATION LEFT UNCOVERED WILL BE ADVERSELY AFFECTED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ039-046-SDZ008-021-023-071045- /O.CON.KABR.FR.Y.0003.161007T0800Z-161007T1500Z/ TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK...CLEAR LAKE 938 PM CDT THU OCT 6 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CDT FRIDAY... * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...ANY VEGETATION LEFT UNCOVERED MAY BE ADVERSELY AFFECTED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
735 WWUS73 KABR 070919 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 419 AM CDT FRI OCT 7 2016 SDZ003>007-009>011-015>020-022-033>037-045-048-051-071500- /O.CON.KABR.FZ.W.0003.000000T0000Z-161007T1500Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-STANLEY-SULLY- HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WAKPALA...HERREID...EUREKA...ABERDEEN... BRITTON...MOBRIDGE...IPSWICH...WEBSTER...ISABEL...GETTYSBURG... FAULKTON...REDFIELD...CLARK...WATERTOWN...HAYTI...MISSION RIDGE... ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...KENNEBEC... FORT THOMPSON 419 AM CDT FRI OCT 7 2016 /319 AM MDT FRI OCT 7 2016/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS MORNING... * TEMPERATURE...UPPER 20S TO LOWER 30S. * IMPACTS...ANY VEGETATION LEFT UNCOVERED WILL BE ADVERSELY AFFECTED BY FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MNZ039-046-SDZ008-021-023-071500- /O.CON.KABR.FR.Y.0003.000000T0000Z-161007T1500Z/ TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK...CLEAR LAKE 419 AM CDT FRI OCT 7 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * TEMPERATURE...33 TO 36 DEGREES. * IMPACTS...ANY VEGETATION LEFT UNCOVERED MAY BE ADVERSELY AFFECTED BY FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CONNELLY
666 WWUS73 KABR 071501 NPWABR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1001 AM CDT FRI OCT 7 2016 SDZ003>007-009>011-015>020-022-033>037-045-048-051-071615- /O.EXP.KABR.FZ.W.0003.000000T0000Z-161007T1500Z/ CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-WALWORTH-EDMUNDS-DAY- DEWEY-POTTER-FAULK-SPINK-CLARK-CODINGTON-HAMLIN-STANLEY-SULLY- HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...WAKPALA...HERREID...EUREKA...ABERDEEN... BRITTON...MOBRIDGE...IPSWICH...WEBSTER...ISABEL...GETTYSBURG... FAULKTON...REDFIELD...CLARK...WATERTOWN...HAYTI...MISSION RIDGE... ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...KENNEBEC... FORT THOMPSON 1001 AM CDT FRI OCT 7 2016 /901 AM MDT FRI OCT 7 2016/ ...FREEZE WARNING HAS EXPIRED... TEMPERATURES HAVE BEGUN TO WARM ACROSS THE AREA, THEREFORE THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ MNZ039-046-SDZ008-021-023-071615- /O.EXP.KABR.FR.Y.0003.000000T0000Z-161007T1500Z/ TRAVERSE-BIG STONE-ROBERTS-GRANT-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...SISSETON... MILBANK...CLEAR LAKE 1001 AM CDT FRI OCT 7 2016 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE BEGUN TO WARM ACROSS THE AREA, THEREFORE THE FROST ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ PARKIN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this frost advisory went out at Oct 6, 12:26 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Oct 6, 12:26 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1226 PM CDT THU OCT 6 2016 .UPDATE... Issued at 1224 PM CDT THU OCT 6 2016 See updated aviation discussion below. UPDATE Issued at 1025 AM CDT THU OCT 6 2016 Let the frost advisory and freeze warning expire at 15Z as temperatures continue to warm this morning. Although, still expecting a cool day today with highs in the upper 40s to lower 50s for most areas. Continue to watch light rain spread north- northeast across southern SD, with activity having moved into southern portions of the CWA. Made slight adjustments to POP grids to account for current radar trends. Will continue to assess numerical guidance in regards to likely frost/freeze headlines for later today. && .SHORT TERM...(Today through Saturday Afternoon) Issued at 257 AM CDT THU OCT 6 2016 A few light returns already along the southern and southeastern counties of the forecast area. This is in response to an approaching wave and elevated isentropic ascent. Profiles saturate down below the current 10kft over the course of the morning hours before precipitation becomes measurable and more widespread. Profiles are just on the warm side of the rain-snow line but there may be a brief period this evening/overnight as the system exits that snow reaches the surface although any accumulations will be isolated. The core of coldest air being pulled around the broad low pressure circulation moves overhead tonight with 925mb temperatures between -1 and +3C. There will still be a weak surface pressure gradient but weaker than this mornings so looks like much of the CWA is still on target for a killing frost. Winds eventually shift to southeast Saturday but with only weak warm advection so highs will remain below average through the entire short term. .LONG TERM...(Saturday Evening through Wednesday) Issued at 257 AM CDT THU OCT 6 2016 Quasi-zonal flow aloft at the start of the period will bring above average temps at the sfc through Monday. On Monday night an upper trough will begin to translate into the Plains. Shortwave energy embedded in the trough coupled with cold air advection could squeeze out a few showers. Timing and areal extent of any of these showers is difficult to determine at this point, but it does appear to be brief and light on either late Mon night or Tuesday morning. The cooling trend will also be brief, seeing some moderation by the end of the extended as a subdued upper ridge builds in. The only other chance for precip will be at the tail end of the extended. Models, however, are in disagreement with the ECMWF wetter than the GFS. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1224 PM CDT THU OCT 6 2016 An area of rain showers will affect portions of the south central and eastern CWA this afternoon into the early evening hours. Vsbys may briefly fall into the MVFR category with the heavier showers. Otherwise, VFR conditions will prevail across the area through midday Friday. && .ABR Watches/Warnings/Advisories... SD...NONE. MN...NONE. && UPDATE...TMT SHORT TERM...Connelly LONG TERM...Wise AVIATION...Parkin
Hazardous weather outlook, Oct 6, 3:08 AM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 308 AM CDT THU OCT 6 2016 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-070815- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 308 AM CDT THU OCT 6 2016 /208 AM MDT THU OCT 6 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A HARD FREEZE IS POSSIBLE OVERNIGHT AND INTO FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SUB FREEZING CONDITIONS ARE POSSIBLE AGAIN SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CONNELLY
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 8:10 PM CDT | Freeze Warning | ABR | Campbell, Corson | 14 hr |
| Oct 6, 3:06 PM CDT | Freeze Warning | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 17 more | 19 hr |
Nearby
Frost Advisories in South Dakota, 2016Frost Advisories in Minnesota, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.